Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS New York, NY

June 28, 2007Rockland County, Westchester County, New York

NWS New York, NY issued this flash flood warning at Jun 28, 2007, 2:36 PM EDT for Rockland County, Westchester County, New York. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 2:36 PM EDT (18:36 UTC)
Expired
Jun 28, 2007, 4:00 PM EDT
In force
84 min
Issued by
NWS New York, NY
Area
Whole counties

Counties Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 92 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 281837
FFWOKX
NYC087-119-282000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
236 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  NORTHERN ROCKLAND COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 400 PM EDT...

* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORKTOWN
  HEIGHTS AND POMONA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4116 7422 4114 7367 4131 7370 4130 7405

$$
3 follow-up statements
000 
WGUS71 KOKX 281939
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
338 PM EDT THU JUN 28 2007

NYC087-119-282000-
ROCKLAND NY-WESTCHESTER NY-
338 PM EDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
CENTRAL WESTCHESTER AND NORTHERN ROCKLAND COUNTIES...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORKTOWN
HEIGHTS AND PEEKSKILL

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
THURSDAY EVENING.

LAT...LON 4116 7422 4114 7367 4131 7370 4130 7405

$$
AL
000 
WGUS71 KOKX 282000
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
359 PM EDT THU JUN 28 2007

NYC087-119-282004-
ROCKLAND NY-WESTCHESTER NY-
359 PM EDT THU JUN 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM EDT FOR CENTRAL
WESTCHESTER AND NORTHERN ROCKLAND COUNTIES...

THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED OUT OF THE WARNED 
AREA...HOWEVER MORE STORMS TO THE WEST MAY MOVE ACROSS THE SAME 
LOCATION AND COULD PRODUCE FLASH FLOODING.

A FLASH FLOOD WATCH REMAIN IN EFFECT UNTIL 2 AM SATURDAY.
 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
THURSDAY EVENING.

LAT...LON 4116 7422 4114 7367 4131 7370 4130 7405

$$
000 
WGUS71 KOKX 282004 CCA
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
359 PM EDT THU JUN 28 2007

NYC087-119-282008-
ROCKLAND NY-WESTCHESTER NY-
359 PM EDT THU JUN 28 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM EDT FOR CENTRAL
WESTCHESTER AND NORTHERN ROCKLAND COUNTIES...

THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED OUT OF THE WARNED 
AREA...HOWEVER MORE STORMS TO THE WEST MAY MOVE ACROSS THE SAME 
LOCATION AND COULD PRODUCE FLASH FLOODING.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM FRIDAY.
 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
THURSDAY EVENING.

LAT...LON 4116 7422 4114 7367 4131 7370 4130 7405

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:02 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 28, 2:02 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
202 PM EDT THU JUN 28 2007

.SYNOPSIS...
THE BERMUDA HIGH BEGINS TO SHIFT EAST OVERNIGHT AS A COLD FRONT
ADVANCES SE FROM WESTERN NY...BRINGING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE REGION TODAY AND TONIGHT. SOME SHOWERS MAY
LINGER INTO FRIDAY AS THE COLD FRONT STALLS TO OUR SOUTH...THEN
DRIER...COOLER AND MUCH NICER WEATHER WILL BUILD INTO THE AREA FOR
THE WEEKEND AND START OF THE NEW WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LARGE UPPER TROUGH OVER EASTERN CANADA WILL SINK SE TODAY.
MEANWHILE...A COLD FRONT CURRENTLY EXTENDS FROM NEAR BURLINGTON VT...
TO SYRACUSE NY TO THROUGH JUST SOUTH OF LAKE ERIE. THIS FRONT WILL
CONTINUE TO SLIDE SOUTHEAST TOWARD THE TRI-STATE REGION THIS
AFTERNOON...TRAVERSE THE REGION LATE THIS AFTERNOON AND EVENING
AND THEN SLIDE SE OF THE AREA AFTER MIDNIGHT TONIGHT.

HIGH AND MID DECK CONVECTIVE DEBRIS...AS WELL AS LOW LEVEL CUMULUS
CLOUDS HAVE LIMIT SUNSHINE QUITE A BIT TODAY UP TO OUR NORTH AND WEST
TODAY AND THIS IS STARTING TO OVERSPREAD THE REGION FROM THE WEST
LATE THIS MORNING. EVEN WITH A DECENT AMOUNT OF INSOLATION THIS
MORNING...MANY LOCALES ARE RUNNING AS MUCH AS 5 TO 10 DEGREES
BEHIND THE DIURNAL TEMPERATURE CURVE OBSERVED YESTERDAY. WE WILL
LIKELY NOT REACH THE LEVELS OF AVAILABLE ENERGY THAT WE SAW
YESTERDAY. BUT TEMPS SHOULD STILL BE ABLE TO CLIMB WELL INTO THE
80S TO AROUND 90 ACROSS MOST OF THE REGION. MOISTURE POOLING
AHEAD OF THE APPROACHING COLD FRONT WILL CREATE A MODERATELY
UNSTABLE ENVIRONMENT...WHICH SHOULD ALLOW FOR ANOTHER ROUND OF
CONVECTION THIS AFTERNOON INTO THIS EVENING.

HAVE CONTINUED CAT POPS FOR THIS AFTERNOON AND EVENING AS
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP.

POTENTIAL FOR A FEW STRONG TO SEVERE STORMS EXISTS TODAY.
INSTABILITY WILL BE LESS THAN WEDNESDAY WITH SLIGHTLY LOWER
SURFACE TEMPS AND WEAKER MID-LEVEL LAPSE RATES...FROM THE
WIDESPREAD CONVECTION WED/WED NIGHT AND CONVECTIVE DEBRIS...BUT
STILL SHOULD BE IN SOLID MODERATE RANGE. ALSO 0-6 KM UNIDIRECTIONAL
SHEAR VALUES WILL INCREASE TO 25 TO 30 KT...AND MID-LEVEL WINDS
WILL INCREASE TO AROUND 30 KT FROM THE WEST...WITH THE COLD FRONT
PROVIDING A DISTINCT TRIGGER. THIS WILL PRESENT THE POTENTIAL FOR
ORGANIZED MULTICELLS WITH DAMAGING WINDS AND SMALL HAIL ONCE
AGAIN...PERHAPS COALESCING INTO A SQUALL LINE ALONG THE COLD
FRONT.

URBAN FLOODING AND LOCALIZED FLASH FLOODING MAY ONCE AGAIN BE A
THREAT THURS AFTERNOON THROUGH THURSDAY EVENING WITH MOISTURE
POOLING AHEAD OF THE FRONT...PWATS AROUND 2 INCHES. THERE WILL BE
A SLIGHTLY STRONGER FLOW ALOFT TODAY...BUT CELLS MAY BEGIN TO
TRAIN A BIT MORE LATE TODAY/THIS EVENING ACROSS THE SOUTHERN HALF
OF THE CWA AS THE FRONT BECOMES MORE PARALLEL TO THE FLOW ALOFT.
IN ADDITION...AREAS ACROSS NE NJ...NYC...WESTERN LI...AND SOUTHERN
LOWER HUDSON VALLEY LOCALLY RECEIVED SEVERAL INCHES OF RAINFALL.

THE COLD FRONT APPEARS TO SLIDES SOUTH OF THE REGION BY AROUND
MIDNIGHT...WITH HEAVY RAIN/THUNDERSTORM ACTIVITY PUSHING SOUTH.

THE COLD FRONT SLOWS TO THE SOUTH OF THE AREA...AS IT BECOMES
PARALLEL TO MID-LEVEL WESTERLY FLOW...KEEPING THE CHANCE OF
LIGHTER SHOWERS ACROSS THE SOUTHERN HALF OF CWA INTO FRI MORNING.

TEMPS WILL GENERALLY FALL INTO THE 60S IN THE WAKE OF THE FRONT
TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
BROAD UPPER TROUGH SINKS SOUTH INTO THE REGION DURING THE PERIOD.

COLD FRONT CONTINUES TO SLOWLY SLIDE SOUTH ON FRIDAY AS STRONG HIGH
PRESSURE NOSES IN FROM ONTARIO. WITH WEAK WAVES DEVELOPING ALONG THE
COLD FRONT AND MOVING EAST ON FRIDAY. WILL KEEP AT LEAST CHC POPS
FOR SOUTHERN ZONES THROUGH FRI MORNING.

SKIES CLEAR OUT FROM N TO S THROUGH THE AFTERNOON AS HIGH PRES OVER
CANADA BEGINS TO NOSE ITS WAY INTO THE REGION. THIS HIGH WILL THEN
DOMINATE THE AREA THROUGH THE WEEKEND.

HIGHS ON FRI WILL GENERALLY BE IN THE 70S TO AROUND 80...WITH HIGHS
ON SAT A DEGREE OR TWO WARMER THAN FRI. LOWS FRI NIGHT WILL BE
AROUND 60 IN/AROUND NYC...MID TO UPPER 50S MOST ELSEWHERE. WITH
CLEAR SKIES AND LIGHT WINDS...RADIATIONAL COOLING WILL ALLOW
OUTLYING LOCATIONS TO DROP TO AROUND 50.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
1024 MB HIGH PRES ORIGINATING FROM CANADA WILL BUILD INTO THE
EASTERN THIRD OF THE NATION...SETTING UP A POTENTIALLY PHENOMENAL
WEATHER WEEKEND. WILL EXPECT HIGH TEMPS IN THE UPPER 70S TO NEAR
80...LOW TEMPS AROUND 60 IN/AROUND NYC...MID TO UPPER 50S
ELSEWHERE...AND SFC DEW POINTS ONLY IN THE 50S. A COLD FRONT WILL
SLIDE THROUGH THE REGION LATE SAT...WHICH MAY TOUCH OFF SOME
ISOLATED SHOWERS...BUT NOT CONFIDENT ENOUGH TO INCLUDE IN THE
FCST ATTM. OTHERWISE...CANADIAN HIGH PRES SETTLES INTO THE
NORTHEAST TO KEEP THE REGION DRY THROUGH AT LEAST TUE NIGHT. LOW
PRES AND A COLD FRONT APPROACHING FROM THE W MAY TOUCH OFF SOME
SHOWERS BY WED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE MAIN COLD FRONT EXTENDS FROM JUST NORTH OF ALBANY...TO NEAR
BINGHAMTON TO JUST NORTH OF PITTSBURGH. A SLOW SOUTHWEST
PROGRESSION IS EXPECTED TO CONTINUE...WITH THE EASTERN PORTION
MOVING QUICKER THAN THE WESTERN PORTION TO CREATE A MORE
HORIZONTAL FRONTAL BOUNDARY OVER TIME. THERE WILL BE A MAIN LINE
OF CONVECTION THAT WILL BE ASSOCIATED WITH THE FRONT THAT WILL
SLIDE THROUGH THE CITY TERMINALS BETWEEN ABOUT 22Z AND 01Z.
HOWEVER...EXPECT ISOLD-WDLY SCT CONVECTION TO FIRE UP IN THE WARM
SECTOR OUT AHEAD OF THE FRONTAL BOUNDARY. VSBYS WILL RANGE FROM
HIGH END MVFR TO LOW END VFR IN HZ...AND CIGS WILL REMAIN VFR
OUTSIDE OF CONVECTION. CIGS WILL GENERALLY REMAIN AT OR ABOVE
FL100...WITH AREAS OF BKN040 IN CUMULUS CLUSTERS.

CONVECTIVE COVERAGE SHOULD BECOME RATHER WIDESPREAD...LIKELY
HAVING ADVERSE IMPACTS ON THE NYC AREA AIRSPACE AND ASSOCIATED AIR
ROUTES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
CONVECTION WILL LIKELY PRODUCE LOCALIZED MVFR CIGS AND IFR VSBYS.

A SW TO W FLOW 10 TO 15 KT WILL PERSIST FOR MUCH OF THE
AREA...ALTHOUGH SOUTH SHORE TERMINALS WILL TREND TOWARD SEABREEZE
DIRECTIONS LATE THIS AFTERNOON. BEHIND THE FRONT...EXPECT A W-NW
FLOW FOR THIS EVENING...AND THEN BECOMING NORTHERLY LESS THAN 10
KT OVERNIGHT. ONCE WINDS BECOME NW...CONDITIONS SHOULD IMPROVE TO
VFR AND REMAIN SO THROUGH THE FORECAST PERIOD. THERE MAY STILL BE
A LINGERING LIGHT SHOWER...BUT REDUCTIONS TO VSBYS AND CIGS SHOULD
BE MINIMAL.

OUTLOOK FROM 18Z FRIDAY THROUGH TUESDAY...VFR CONDITIONS WITH NO
PRECIP EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
A BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC WILL GIVE WAY TO
APPROACHING COLD FRONT DURING THE DAY. THIS WILL ALLOW THE SW FLOW
TO CONTINUE ACROSS THE WATERS TODAY...BECOMING W THIS EVENING THEN
NW OVERNIGHT. WIND SPEEDS WILL REMAIN GENERALLY IN THE 10-15 KT
RANGE. THERE IS THE POTENTIAL FOR STRONG TO SEVERE TSTM ACTIVITY TO
AFFECT THE WATERS THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES
THROUGH THE REGION.

WAVEWATCH GUIDANCE CONTINUES TO BE 1-2 FT OVERDONE...WITH BUOYS
SHOWING SEAS RUNNING 2-4 FT WITH OCNL 5 FT REPORTS. THIS HAS BEEN
THE PATTERN FOR THE PAST SEVERAL MODEL RUNS. THIS IS LIKELY DUE TO
LIMITED MIXING OCCURRING OVER THE RELATIVELY COOL OCEAN WATERS. WILL
UNDERCUT THE GUIDANCE TODAY YIELDING 3-4 FT SEAS ACROSS THE OCEAN
ZONES. THEREFORE SCA WILL NOT BE POSTED TODAY.

COLD FRONT MOVES OFFSHORE TONIGHT...THEN STALLS OFF THE COAST AS A
SERIES OF WEAK LOW PRESSURE WAVES MOVE EAST ALONG IT. AFTER A BRIEF
PERIOD OF N TO NE FLOW FRI MORNING...A WEAK PRESSURE PATTERN WILL
ENSUE ACROSS THE LOCAL AREA THROUGH THE REST OF FRI AND SAT WITH
MESOSCALE PROCESSES SUCH AS THE SEABREEZE DOMINATING THE WIND FLOW.
A WEAK REINFORCING COLD FRONT WILL MOVE OFFSHORE SAT NIGHT...THEN
HIGH PRESSURE FROM THE OHIO VALLEY WILL BUILD EASTWARD ON SUN...
WITH LIGHT NW FLOW PREVAILING. WINDS/SEAS ARE EXPECTED TO REMAIN
BELOW SCA CRITERIA THROUGHOUT THE FORECAST PERIOD.

&&

.HYDROLOGY...
COLD FRONT MOVING THROUGH THE REGION TODAY WILL PRODUCE MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH ANOTHER CHANCE FOR FLASH
FLOODING. WITH PWATS STILL AROUND 2 INCHES...WILL ISSUE A FLASH
FLOOD WATCH FOR NE NJ...NYC...SOUTHERN LOWER HUDSON VALLEY...AND
NASSAU COUNTY FOR POTENTIAL OF SOME TRAINING OF CELLS THIS
AFTERNOON/EVENING...AND WITH PARTS OF THESE AREAS SEEING BETWEEN 2
TO 4 INCHES OF RAIN TODAY. FLASH URBAN AND SMALL STREAM/CREEK
FLOODING APPEARS TO BE BIGGEST THREAT TODAY...WITH LOCALIZED
RAINFALL AMOUNTS OF GREATER THAN 1 TO 2 INCHES IN A SHORT PERIOD
OF TIME.

HEAVIEST RAINS SHOULD PUSH SOUTH OF THE REGION AFTER MIDNIGHT
TONIGHT.

SOME LIGHTER RAIN MAY CONTINUE THROUGH FRIDAY MORNING ACROSS
SOUTHERN PORTIONS OF THE AREA...THEN DRY WEATHER RETURNS FRIDAY
AFTERNOON THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ069>077.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 28, 4:30 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
430 AM EDT THU JUN 28 2007

CTZ005>012-290830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
430 AM EDT THU JUN 28 2007

...AIR QUALITY ALERT IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING.
DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.

WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
DEVELOP THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD
FRONT AS IT ENCOUNTERS THE MOIST AND UNSTABLE AIRMASS OVER THE
REGION. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
DROP IN EXCESS OF 1 TO 2 INCHES OF RAINFALL PER HOUR. HEAVY
RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ067-068-078>081-290830-
ORANGE-PUTNAM-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
430 AM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING.
DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.

WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
DEVELOP THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT AS
IT ENCOUNTERS THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. ANY
THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO DROP IN
EXCESS OF 1 TO 2 INCHES OF RAINFALL PER HOUR. HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ330-335-338-340-345-350-353-355-290830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 AM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING.
DAMAGING WINDS APPEAR TO BE THE PRIMARY THREAT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE OCEAN BEACHES
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ002>006-011-NYZ069>077-290830-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
430 AM EDT THU JUN 28 2007

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
DEVELOP THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD
FRONT AS IT ENCOUNTERS THE MOIST AND UNSTABLE AIRMASS OVER THE
REGION. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
DROP IN EXCESS OF 1 TO 2 INCHES OF RAINFALL PER HOUR. THESE TYPES
OF RAINFALL RATES...OVER AREAS THAT RECEIVED BETWEEN 2 TO 4 INCHES
OF RAINFALL ON WEDNESDAY AND WEDNESDAY NIGHT WILL CAUSE LOCALIZED
FLASH URBAN AND SMALL STREAM FLOODING.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TODAY AND THIS EVENING. DAMAGING WINDS APPEAR TO BE THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:28 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester47 min
Jun 27, 8:34 PM EDTSevere Thunderstorm WarningOKXNassau21 min
Jun 27, 8:36 PM EDTSpecial Marine WarningOKX54 min
Jun 27, 8:38 PM EDTSevere Thunderstorm WarningOKXRockland37 min
Jun 27, 8:41 PM EDTSpecial Marine WarningOKX94 min
Jun 27, 9:11 PM EDTSevere Thunderstorm WarningOKXWestchester49 min
Jun 27, 10:11 PM EDTMarine Weather StatementOKX109 min
Jun 27, 10:13 PM EDTFlash Flood WarningOKXQueens5 hr
Jun 27, 10:14 PM EDTSpecial Marine WarningOKX61 min
Jun 28, 4:03 AM EDTFlash Flood WatchOKXBronx, Kings, New York, Richmond, Rockland, Westchester17 hr
Jun 28, 3:32 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens28 min
Jun 28, 6:16 PM EDTFlash Flood WarningOKXWestchester119 min
Jun 28, 7:03 PM EDTFlash Flood WarningOKXNassau87 min
Jun 28, 7:06 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk24 min
Jun 28, 7:58 PM EDTSpecial Marine WarningOKX47 min

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.